Puerto Rico, 2013

Flood in Puerto Rico, November 6, 2013

November 6, 2013 · NWS SJU · 1 event in 1 county or zone

Sea Breeze convergence combined with strong daytime heating to produced scattered to numerous showers across the southern slopes of Puerto Rico.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJU wrote it up.

Sea Breeze convergence combined with strong daytime heating to produced scattered to numerous showers across the southern slopes of Puerto Rico.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Juan, PR wrote its last area forecast discussion before the first event at Nov 6, 2:53 PM AST, 2 hours 11 minutes earlier.

Area forecast discussion, Nov 6, 2:53 PM AST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
253 PM AST WED NOV 6 2013

.DISCUSSION...UPPER TROUGH IS PASSING OVER ISLANDS ON ITS WAY
SOUTH. EXPECT ROBUST CONVECTION OVER PR INTERIOR THIS AFTERNOON TO
BE SHORT LIVED AS COMPARED TO YESTERDAY DUE TO RAINING ITSELF OUT
AND DUE TO THE APPROACHING CONVERGENT FLOW AT UPPER LEVELS.
AVAILABLE PRECIPITABLE MOISTURE IS NOT YET DROPPING BUT IT WILL
TONIGHT AS THE NORTH FLOW DEEPENS.

MODIFICATIONS MADE TO GRIDS WERE RELATIVE MINOR. DRY ADVECTION TO
BEGIN TONIGHT AND CONTINUE FOR SEVERAL DAYS. RESULTANT CONVECTION
WILL BE ISOLATED/SCATTERED.

&&

.AVIATION...SHRA ACTIVITY IS EXPECTED TO MOSTLY DISSIPATE BY
06/23Z...LEAVING VFR CONDITIONS ACROSS THE LOCAL TERMINALS WITH
ISOLD TO SCT PASSING SHOWERS OVERNIGHT. WIND WILL BE LIGHT AND
VARIABLE ACROSS PR OVERNIGHT WITH TIST.TISX AND TNCM/TKPK HAVING
WINDS FROM THE EAST TO EAST SOUTHEAST AT 5 TO 10 KTS.

&&

.MARINE...BUOY 41043 CURRENTLY SHOWING 8.9 FT WHICH IS ALMOST 3 FT
HIGHER THAN MODELS INDICATE IT SHOULD BE. BELIEVE THE SUDDEN RISE
IS DUE TO SEVERAL OUTFLOWS FROM PREVIOUS CONVECTION TOWARDS THE
SOUTHEAST OF THE BUOY...WITH LOCAL SWELLS ARRIVING WELL AHEAD OF
THE OUTFLOW BOUNDARIES NOTED ON VISUAL SATELLITE IMAGES. IF THIS
IS TRUE THEN THE BUOY WILL SOON RETURN TO AROUND 6-7 FT AND MORE
REPRESENTATIVE OF THE MODERATE SWELLS APPROACHING FROM THE NORTH.
MODELS ARE SHOWING THESE RISES WELL AT BUOY 41046.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  75  86  75  87 /  20  20  20  20
STT  76  87  77  87 /  30  30  30  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...NONE.
&&

25/54
Hazardous weather outlook, Nov 6, 5:24 AM AST, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
524 AM AST WED NOV 6 2013

AMZ710>745-PRZ001>013-070930-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
524 AM AST WED NOV 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

HIGH MOISTURE CONTENT WILL COMBINE WITH GOOD VENTILATION ALOFT
AND LIGHT STEERING FLOW TO PRODUCE SLOW MOVING SHOWERS AND THUNDERSTORMS
ALONG THE INTERIOR AND WEST SECTIONS OF PUERTO RICO THIS AFTERNOON.
THIS COULD LEAD TO URBAN AND SMALL STREAM FLOODING IN LOCALIZED
AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

RAINFALL REPORTS OF TWO INCHES OR MORE AND/OR FLOODING REPORTS
WOULD BE GREATLY APPRECIATED.

AMZ715-725-VIZ001-002-070930-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
524 AM AST WED NOV 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Ponce

When
November 6, 5:04 PM AST
Where
Ponce County, 6.51 mi NNW of Ponce to 6.1 mi N of Ponce
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
18.142, -66.642

Small creek affecting state route PR-505 in Barrio La Yuca in Upper Parts of Ponce.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Puerto Rico in 2013Every state in 2013This day in weather historyWarnings in Puerto Rico, November 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 484374.